- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
International Journal of Differential Equations
Volume 2011 (2011), Article ID 612041, 20 pages
A Topological Approach to Bend-Twist Maps with Applications
Department of Mathematics and Computer Science, University of Udine, via delle Scienze 206, 33100 Udine, Italy
Received 26 May 2011; Accepted 21 July 2011
Academic Editor: Leonid Berezansky
Copyright © 2011 Anna Pascoletti and Fabio Zanolin. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
- H. Poincaré, “Sur un théorème de geométrie,” Rendiconti del Circolo Matematico di Palermo, vol. 33, pp. 375–389, 1912.
- G. D. Birkhoff, “Proof of Poincaré's geometric theorem,” Transactions of the American Mathematical Society, vol. 14, pp. 14–22, 1913.
- G. D. Birkhoff, “An extension of Poincaré's last geometric theorem,” Acta Mathematica, vol. 47, no. 4, pp. 297–311, 1925.
- M. Brown and W. D. Neumann, “Proof of the Poincaré-Birkhoff fixed point theorem,” Michigan Mathematical Journal, vol. 24, no. 1, pp. 21–31, 1977.
- F. Dalbono and C. Rebelo, “Poincaré-Birkhoff fixed point theorem and periodic solutions of asymptotically linear planar Hamiltonian systems,” Rendiconti del Seminario Matematico Università e Politecnico di Torino, vol. 60, no. 4, pp. 233–263, 2003.
- R. Martins and A. J. Ureña, “The star-shaped condition on Ding's version of the Poincaré-Birkhoff theorem,” Bulletin of the London Mathematical Society, vol. 39, no. 5, pp. 803–810, 2007.
- P. Le Calvez and J. Wang, “Some remarks on the Poincaré-Birkhoff theorem,” Proceedings of the American Mathematical Society, vol. 138, no. 2, pp. 703–715, 2010.
- T. Ding, Approaches to the Qualitative Theory of Ordinary Differential Equations, vol. 3 of Peking University Series in Mathematics, World Scientific, Hackensack, NJ, USA, 2007.
- A. Pascoletti and F. Zanolin, “A crossing lemma for annular regions and invariant sets,” Preprint.
- E. E. Moise, Geometric Topology in Dimensions 2 and 3, Springer, New York, NY, USA, 1977.
- A. Berarducci, D. Dikranjan, and J. Pelant, “Uniform quasi components, thin spaces and compact separation,” in Proceedings of the International Conference on Topology and its Applications (Yokohama, 1999), vol. 122, pp. 51–64, 2002.
- J. G. Hocking and G. S. Young, Topology, Dover Publications, New York, NY, USA, 2nd edition, 1988.
- D. E. Sanderson, “Advanced plane topology from an elementary standpoint,” Mathematics Magazine, vol. 53, no. 2, pp. 81–89, 1980.
- C. Rebelo, “A note on the Poincaré-Birkhoff fixed point theorem and periodic solutions of planar systems,” Nonlinear Analysis, vol. 29, no. 3, pp. 291–311, 1997.
- M. J. Greenberg, Lectures on Algebraic Topology, W. A. Benjamin Inc., New York, NY, USA, 1967.
- G. D. Birkhoff, “Sur la demonstration directe du renier théorème de Henri Poincaré par M. Dantzig,” Bulletin des Sciences Mathématiques, vol. 42, pp. 41–43, 1918.
- G. R. Morris, “An infinite class of periodic solutions of ,” Mathematical Proceedings of the Cambridge Philosophical Society, vol. 61, pp. 157–164, 1965.
- A. Capietto, J. Mawhin, and F. Zanolin, “Periodic solutions of some superlinear functional differential equations,” in Proceedings of the International Symposium on Functional Differential Equations (Kyoto, 1990), pp. 19–31, Singapore, 1991, World Scientific.
- M. Henrard and F. Zanolin, “Bifurcation from a periodic orbit in perturbed planar Hamiltonian systems,” Journal of Mathematical Analysis and Applications, vol. 277, no. 1, pp. 79–103, 2003.
- A. Margheri, C. Rebelo, and F. Zanolin, “Chaos in periodically perturbed planar Hamiltonian systems using linked twist maps,” Journal of Differential Equations, vol. 249, no. 12, pp. 3233–3257, 2010.
- J. K. Hale, Ordinary Differential Equations, Robert E. Krieger, Huntington, NY, USA, 2nd edition, 1980.
- P. Buttazzoni and A. Fonda, “Periodic perturbations of scalar second order differential equations,” Discrete and Continuous Dynamical Systems, vol. 3, no. 3, pp. 451–455, 1997.
- W. Y. Ding, “A generalization of the Poincaré-Birkhoff theorem,” Proceedings of the American Mathematical Society, vol. 88, no. 2, pp. 341–346, 1983.
- F. Zanolin, “Time-maps and boundary value problems for ordinary differential equations,” in Tricomi's Ideas and Contemporary Applied Mathematics (Rome/Turin, 1997), vol. 147 of Atti Convegni Lincei, pp. 281–302, Accad. Naz. Lincei, Rome, Italy, 1998.
- W. D. Neumann, “Generalizations of the Poincaré Birkhoff fixed point theorem,” Bulletin of the Australian Mathematical Society, vol. 17, no. 3, pp. 375–389, 1977.
- J. Franks, “Generalizations of the Poincaré-Birkhoff theorem,” Annals of Mathematics. Second Series, vol. 128, no. 1, pp. 139–151, 1988.
- J. Franks, “Erratum: generalizations of the Poincaré-Birkhoff theorem,” Annals of Mathematics. Second Series, vol. 164, no. 2, pp. 1097–1098, 2006.
- M. Henrard, “Degree for superlinear Floquet boundary value problems and existence of four solutions with a prescribed number of zeros,” Report 25/97/M, SISSA, 1997.